Alert archive / North Carolina / Gale Warnings in 2014
Gale Warning 14, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Mar 18, 2014, 1:13 PM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2014, 1:13 PM EDT (17:13 UTC)
- Expired
- Mar 18, 2014, 10:39 PM EDT
- In force
- 9 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
039 WHUS72 KMHX 181713 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 113 PM EDT TUE MAR 18 2014 ...STRONG NORTH TO NORTHEAST WINDS AND ELEVATED SEAS EXPECTED THROUGH WEDNESDAY... .AN AREA OF LOW PRESSURE WILL MOVE ALONG THE NC COAST TODAY. HIGH PRESSURE WILL REMAIN ANCHORED NORTH OF THE REGION. THESE FEATURES WILL PRODUCE A PROLONGED PERIOD OF STRONG WINDS AND ELEVATED SEAS THROUGH MID WEEK. AMZ150-152-154-190300- /O.UPG.KMHX.SC.Y.0037.000000T0000Z-140321T0600Z/ /O.NEW.KMHX.GL.W.0014.140318T1713Z-140319T0300Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 113 PM EDT TUE MAR 18 2014 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH 25 TO 35 KT...WITH GUSTS UP TO 40 KT. * SEAS...10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-158-190515- /O.CON.KMHX.SC.Y.0037.000000T0000Z-140320T1500Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 113 PM EDT TUE MAR 18 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY... * WINDS...NORTH 20 TO 30 KT...WITH OCCASIONAL GUSTS TO 35 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-190400- /O.CON.KMHX.SC.Y.0037.000000T0000Z-140319T0400Z/ PAMLICO SOUND- 113 PM EDT TUE MAR 18 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...NORTH 20 TO 30 KT...WITH OCCASIONAL GUSTS TO 35 KT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-190400- /O.CON.KMHX.SC.Y.0037.000000T0000Z-140319T0400Z/ ALBEMARLE SOUND- 113 PM EDT TUE MAR 18 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...NORTH 20 TO 30 KT WITH OCCASIONAL GUSTS TO 35 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
698 WHUS72 KMHX 182013 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 413 PM EDT TUE MAR 18 2014 ...STRONG NORTH TO NORTHEAST WINDS AND ELEVATED SEAS EXPECTED THROUGH WEDNESDAY... .AN AREA OF LOW PRESSURE WILL MOVE ALONG THE NC COAST TONIGHT. HIGH PRESSURE WILL REMAIN ANCHORED NORTH OF THE REGION. THESE FEATURES WILL PRODUCE A PROLONGED PERIOD OF STRONG WINDS AND ELEVATED SEAS THROUGH MID WEEK. AMZ150-152-154-190300- /O.CON.KMHX.GL.W.0014.000000T0000Z-140319T0300Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 413 PM EDT TUE MAR 18 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...NORTH 25 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ135-190600- /O.EXT.KMHX.SC.Y.0037.000000T0000Z-140319T0600Z/ PAMLICO SOUND- 413 PM EDT TUE MAR 18 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS...NORTH 20 TO 30 KT WITH OCCASIONAL GUSTS TO 35 KT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-190600- /O.EXT.KMHX.SC.Y.0037.000000T0000Z-140319T0600Z/ ALBEMARLE SOUND- 413 PM EDT TUE MAR 18 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS...NORTH 20 TO 30 KT WITH OCCASIONAL GUSTS TO 35 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-190900- /O.CON.KMHX.SC.Y.0037.000000T0000Z-140320T1500Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 413 PM EDT TUE MAR 18 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY... * WINDS...NORTH 20 TO 30 KT WITH OCCASIONAL GUSTS TO 35 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
647 WHUS72 KMHX 182110 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 510 PM EDT TUE MAR 18 2014 ...STRONG NORTH WINDS AND HAZARDOUS SEAS... .AN AREA OF LOW PRESSURE WILL MOVE ALONG THE NC COAST TONIGHT. HIGH PRESSURE WILL REMAIN ANCHORED NORTH OF THE REGION. THESE FEATURES WILL PRODUCE A PROLONGED PERIOD OF STRONG WINDS AND ELEVATED SEAS THROUGH MID WEEK. AMZ130-135-190300- /O.UPG.KMHX.SC.Y.0037.000000T0000Z-140319T0600Z/ /O.EXA.KMHX.GL.W.0014.000000T0000Z-140319T0300Z/ ALBEMARLE SOUND-PAMLICO SOUND- 510 PM EDT TUE MAR 18 2014 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 45 KT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-158-190300- /O.UPG.KMHX.SC.Y.0037.000000T0000Z-140320T1500Z/ /O.EXA.KMHX.GL.W.0014.000000T0000Z-140319T0300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 510 PM EDT TUE MAR 18 2014 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ150-152-154-190300- /O.CON.KMHX.GL.W.0014.000000T0000Z-140319T0300Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 510 PM EDT TUE MAR 18 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
286 WHUS72 KMHX 190239 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1039 PM EDT TUE MAR 18 2014 ...HAZARDOUS SEAS WILL LINGER THROUGH MUCH OF THE WEEK... .STRONG NORTHERLY WINDS ARE FINALLY SUBSIDING. A LONG DURATION PERIOD OF LINGERING HIGH SEAS WILL AFFECT MUCH OF THE WATERS THROUGH LATE THURSDAY AND EARLY FRIDAY. AMZ130-135-190600- /O.CAN.KMHX.GL.W.0014.000000T0000Z-140319T0300Z/ /O.NEW.KMHX.SC.Y.0038.140319T0239Z-140319T0600Z/ ALBEMARLE SOUND-PAMLICO SOUND- 1039 PM EDT TUE MAR 18 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 15 TO 25 KT. * SEAS...1 TO 3 FEET. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-156-191445- /O.CAN.KMHX.GL.W.0014.000000T0000Z-140319T0300Z/ /O.NEW.KMHX.SC.Y.0038.140319T0239Z-140321T0000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 1039 PM EDT TUE MAR 18 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 20 TO 25 KT...BECOMING EAST 10 TO 15 KT WEDNESDAY. * SEAS...8 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-191445- /O.CAN.KMHX.GL.W.0014.000000T0000Z-140319T0300Z/ /O.NEW.KMHX.SC.Y.0038.140319T0239Z-140321T1200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1039 PM EDT TUE MAR 18 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 20 TO 25 KT...BECOMING EAST 10 TO 15 KT WEDNESDAY. * SEAS...9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ158-191445- /O.CAN.KMHX.GL.W.0014.000000T0000Z-140319T0300Z/ /O.NEW.KMHX.SC.Y.0038.140319T0239Z-140320T1500Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1039 PM EDT TUE MAR 18 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 25 KT....BECOMING EAST 10 KT WEDNESDAY. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Mar 18, 10:00 AM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Mar 18, 10:00 AM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1000 AM EDT TUE MAR 18 2014
.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL MOVE NORTHEAST OFF THE NC COAST
TODAY. HIGH PRESSURE WILL BUILD IN FROM THE SOUTHWEST WEDNESDAY.
A COLD FRONT WILL PUSH THROUGH THE REGION THURSDAY MORNING. HIGH
PRESSURE BUILDS IN THURSDAY AND FRIDAY BEFORE ANOTHER COLD FRONT
PUSHES THROUGH THE AREA LATE SATURDAY.
&&
.NEAR TERM /TODAY/...
AS OF 10 AM TUE...NO SIGNIFICANT CHANGES NEEDED WITH AM UPDATE AS
FORECAST REMAINS ON TRACK. LATEST SFC ANALYSIS SHOWS 1004MB LOW
PRESSURE SYSTEM OFF THE GA COAST. TEMPS REMAIN FAIRLY STEADY
ACROSS EASTERN NC DUE TO LOW CLOUDS AND PRECIP...AND WILL ONLY
SLOWLY CLIMB A FEW DEGREES THIS MORNING. AN AREA OF LOW PRESSURE
WILL MOVE ALONG STALLED FRONTAL BOUNDARY WELL SOUTH OF THE AREA
EARLY THIS MORNING AND MOVE NE TOWARDS THE COASTAL WATERS OFF NC
TODAY. A MID LEVEL SHORTWAVE RESIDES ACROSS SOUTHERN GA/NORTHERN
FL MOVING TOWARDS THE REGION. PRECIP HAS BECOME MOSTLY DRIZZLE
THIS MORNING DUE TO A STRONG LOW LEVEL INVERSION COMBINED WITH A
MOIST COLUMN THOUGH UPPER SUPPORT HAS SHIFT NE AWAY FROM THE
REGION.
THERE MAY BE A BRIEF BREAK IN RAIN AFTER SUNRISE AS PRECIP SHIFTS
OFFSHORE WITH ONE WEAK LOW...WELL AHEAD OF A STRONGER DEVELOPING
LOW OFF THE FL/GA/SC COAST MOVING TOWARDS THE REGION. SHARP
SHORTWAVE ALOFT WILL SHIFT OFF THE SC/NC COAST MIDDAY AND AID IN
SURFACE CYCLOGENESIS OFF THE NC COAST THROUGH THIS AFTERNOON.
WILL CONTINUE HIGH CHANCE TO CATEGORICAL POPS FROM W TO E THROUGH
THIS AFTERNOON WITH LIGHT RAIN AND DRIZZLE. EXPECT QPF TO RANGE
UP TO 0.15 INCHES INLAND TO 0.30 INCHES ALONG THE COAST. PRECIP
WILL DIMINISH FROM WEST TO EAST BY LATE AFTERNOON. STRONG LOW
LEVEL INVERSION WILL REMAIN IN PLACE TODAY AS WELL WITH NE WINDS
GUSTING UPWARDS OF 25 MPH INLAND TO 35-40 MPH ALONG THE OBX COAST
TODAY. MOISTURE REMAINS LOCKED IN BELOW 800 MB THIS AFTERNOON/EVENING
SO SLOW TRANSITION TO DRIZZLE OVER RAIN WILL OCCUR LATE. PERSISTENT
NE FETCH WILL KEEP SEAS ELEVATED NORTH OF CAPE HATTERAS THUS NO
CHANGE TO CURRENT HIGH SURF ADVISORIES AT THIS TIME. TEMPS WILL
STRUGGLE TO REACH THE MID 40S INLAND WHILE TEMPS BUILD INTO THE
LOW 50S FOR THE SOUTHERN COAST AND OBX.
&&
.SHORT TERM /TONIGHT/...
AS OF 315 AM TUES...SURFACE LOW AND STRONG SHORTWAVE ALOFT WILL
SHIFT WELL EAST OF NC THIS EVENING. SURFACE RIDGING WILL CONTINUE
NOSING SOUTH INTO EASTERN NC THROUGH THE OVERNIGHT HOURS. WEAK
RIDGING ALOFT WILL BUILD INTO THE REGION FROM THE SOUTHEASTERN
STATES. MOISTURE REMAINS SOCKED IN BELOW ROUGHLY 850MB TONIGHT
WITH LOW LEVEL INVERSION PERSISTING...WHILE DRYING COMMENCES
ALOFT. CONTINUED MENTION OF DRIZZLE OVERNIGHT WITH LOW/SLIGHT
CHANCE POPS. TEMPS WILL RANGE MID 30S INLAND TO LOW 40S ALONG THE
SOUTHERN COAST WITH MID 40S FOR THE CENTRAL/SOUTHERN OBX.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 310 AM TUESDAY...MAIN QUESTION ON WEDNESDAY IS HIGH
TEMPERATURES. INSITU DAMMING/SURFACE WEDGE PATTERN WILL TEND TO
LOCK IN LOW CLOUDS FROM TUESDAY NIGHT THROUGH MUCH OF THE DAY
BEFORE LATE STARTING RETURN SOUTHERLY FLOW HELPS TO SCOUR AWAY THE
MOISTURE AND ALLOW FOR CLEARING AND HEATING. 1000/850 THICKNESS
VALUES SUPPORT MID 60S BUT WITH LOW CLOUDS POSSIBLY HANGING ON
UNTIL EARLY AFTERNOON WILL SCALE BACK HIGHS INTO THE UPPER
50S/LOWER 60S. EXPECT SOME PATCHY LIGHT/DRIZZLE EARLY THEN
ISOLATED SHOWERS LATE WITH HEATING. A COLD FRONT WILL MOVE THROUGH
THE AREA LATE WEDNESDAY NIGHT WITH ONLY A SLIGHT CHANCE OF A
SHOWER EXPECTED. THE FRONT SHOULD BE ALONG THE COAST AROUND 12Z
AND OFFSHORE BY 15Z THURSDAY WITH THE FLOW SHIFTING TO THE
NORTHWEST. WEAK LOW LEVEL COLD ADVECTION BEHIND THE FRONT WILL BE
OFFSET BY DOWNSLOPE FLOW AND STRONGER MARCH SUN ANGLE SO WILL
FORECAST HIGHS IN THE MIDDLE 60S WHICH IS A LITTLE LOWER THAN
MET/MAV MOS BUT IN LINE WITH OUR LOCAL LOW LEVEL THICKNESS SCHEME.
HIGH PRESSURE OVER THE AREA EARLY FRIDAY WILL MOVE OFFSHORE LATE
WITH RETURN SOUTHERLY FLOW AND MOSTLY SUNNY SKIES PRODUCING HIGHS
IN THE MIDDLE TO UPPER 60S. THE WARMER SW FLOW WILL CONTINUE ON
SATURDAY AHEAD OF AN APPROACHING COLD FRONT BUT MOISTURE WILL BE
INCREASING LEADING TO CLOUDS AND CHANCE OF SHOWERS. HIGHS WILL
REACH THE LOWER 70S. THIS FRONT WILL CROSS THE AREA SATURDAY NIGHT
AND WILL BE FOLLOWED BY HIGH PRESSURE WITH DRY AIR AND ANOTHER
COLD AIRMASS FOR SUNDAY AND MONDAY. HIGHS SUNDAY WILL BE IN THE
UPPER 50S AND ONLY AROUND 50 MONDAY WHICH IS ABOUT 15 DEGREES
BELOW NORMAL.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 720 AM...IFR CONDITIONS WILL PREVAIL THROUGH THE SHORT TERM
WITH LOW CEILINGS AND LIGHT RAIN/DRIZZLE. LOW PRESSURE WILL
STRENGTHEN OFF THE NC COAST TODAY. PRECIP WILL GRADUALLY TAPER OFF
TO DRIZZLE FROM WEST TO EAST THIS AFTERNOON AS MID LEVEL DRYING
COMMENCES SHUNTING BEST PRECIP PROCESSES. LOW LEVELS WILL REMAIN
MOIST BUT COULD SEE SOME GRADUALLY LIFTING CEILINGS TO LOW MVFR
LEVELS THIS AFTERNOON ESPECIALLY ACROSS THE COASTAL PLAIN SITES
PGV/ISO. CONFIDENCE IS LOW WITH TIMING OF IMPROVEMENT TO MVFR SO
WILL MAINTAIN IFR THROUGH AT LEAST 20Z FOR ISO/PGV. N/NE WINDS
WILL PERSIST 10-15 KT THROUGH THE PERIOD.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 310 AM TUESDAY...SUB VFR CONDITIONS EXPECTED FOR MUCH OF
WEDNESDAY AS WEDGE AIRMASS IS SLOW TO SCOUR OUT. MAINLY VFR
CONDITIONS WILL BE EXPECTED THROUGH THE REMAINDER OF THE WORKWEEK
WITH DRY HIGH PRESSURE OVER THE AREA. A COLD FRONT APPROACHING
SATURDAY WILL BRING A THREAT OF SHOWERS AND SUB VFR CONDITIONS TO
THE AREA.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 10 AM TUES...STRONG SCA CONDITIONS ONGOING ACROSS ALL OF
THE WATERS WITH NORTH WINDS 20-30 KT...HIGHEST NORTH...AND SEAS
10-12 FT NORTH TO 5-7 FT SOUTH. AN AREA OF LOW PRESSURE CURRENTLY
OFF THE GA COAST WILL DEEPEN AND MOVE NE WELL OFFSHORE THE
CAROLINA COAST TODAY. HIGH PRESSURE WILL REMAINED ANCHORED NORTH
OF THE REGION PRODUCING A STRENGTHENING NNE WINDS ACROSS ALL
WATERS TODAY AND MAY EVEN SEE SOME GALE FORCE GUSTS ACROSS EASTERN
PAMLICO SOUND AND THE CENTRAL WATERS. CONFIDENCE NOT HIGH ENOUGH
TO WARRANT GALE WARNING HOWEVER AS POSITION/STRENGTH OF LOW STILL
UNCERTAIN. SEAS WILL REMAIN ELEVATED THROUGH TONIGHT 10-13 FT
NORTHERN/CENTRAL WATERS AND INCREASING 6-10 FT SOUTHERN WATERS.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 310 AM TUESDAY...SMALL CRAFT ADVISORY CONDITIONS, MAINLY FOR
SEAS AT OR ABOVE 6 FT, ARE EXPECTED OVER THE NORTH CAROLINA
COASTAL WATERS THROUGH MUCH THURSDAY SOUTHERN WATERS, AND
THURSDAY NIGHT FOR THE CENTRAL AND NORTHERN WATERS. WINDS WILL BE
GENERALLY 10 TO 15 KT THROUGH FRIDAY. AS A COLD FRONT APPROACHES
THE WATERS SATURDAY SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KT
IN THE AFTERNOON.
&&
.TIDES/COASTAL FLOODING...
AS OF 8 PM MON...WILL MAINTAIN HIGH SURF ADVISORY FOR NORTHERN
OUTER BANKS AS LONG DURATION OF STRONG NE WINDS EXPECTED THROUGH
TONIGHT. BREAKING WAVES OF 8 TO 12 FEET EXPECTED WITH WAVE
RUNUP AND MINOR BEACH EROSION POSSIBLE. THERE COULD EVEN BE SOME
MINOR OCEAN OVERWASH IN MORE VULNERABLE AREAS ALONG HWY 12 DURING
THE TIMES OF HIGH TIDE...ALTHOUGH A CALL TO DARE CO 911 AROUND 7
PM INDICATED NO ISSUES AS OF YET ALONG THE NRN OBX OCEANFRONT.
BACKGROUND TIDE CYCLE IS NOT THAT HIGH DESPITE COMING OFF A FULL
MOON YESTERDAY AND THAT CERTAINLY IS HELPING SOME. MINOR WATER
RISES OF A FOOT OR TWO WILL CONTINUE TO BE POSSIBLE ACROSS THE
SOUTHERN PORTION OF THE PAMLICO SOUND AS WELL.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 3 AM EDT WEDNESDAY FOR NCZ103.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ130-135.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT FRIDAY FOR AMZ150-152-154.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT THURSDAY FOR AMZ156-158.
&&
SYNOPSIS...DAG
NEAR TERM...DAG/CQD
SHORT TERM...DAG
LONG TERM...JME
AVIATION...DAG/JME
MARINE...DAG/JME/CQD
TIDES/COASTAL FLOODING...SKHazardous weather outlook, Mar 18, 4:23 AM EDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 423 AM EDT TUE MAR 18 2014 NCZ029-044>047-079>081-090>095-098-104-190830- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS HYDE- 423 AM EDT TUE MAR 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-190830- OUTER BANKS DARE- 423 AM EDT TUE MAR 18 2014 ...HIGH SURF ADVISORY IN EFFECT UNTIL 3 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 5:19 PM EDT | Coastal Flood Advisory | MHX | 5 hr |
Nearby
Gale Warnings in North Carolina, 2014Every gale warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.